MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT-68; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT-68; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The react 68 catheter was returned for analysis within a shipping box and within an opened react 68 inner pouch.The react 68 catheter was decontaminated.The react 68 catheter was measured to be within specification.Upon visual examination, no damages or irregularities were found with the react 68 hub or strain relief.The react 68 catheter body was found broken near the distal tip and retained by the inner wire.The tubing material at the broken ends exhibited jagged edges.Inspection of the remainder of the react 68 catheter, apart from the observed break, revealed no other damage or irregularities.The react 68 catheter was flushed, water exited from the broken location.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed.However, the exact cause is unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that while the react 68 was being advanced into the rhv it bent and fractured.A continuous flush was used.The react 68 was removed and another react 68 was used successfully.No patient injury occurred.

Brand Name
REACT-68
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8610014
Report Number2029214-2019-00462
Device Sequence Number2294864
Product Code DQY
UDI-Device Identifier00847536031777
UDI-Public00847536031777
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberREACT-68
Device Lot NumberA771663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1